Hail, Macon
- When
- June 27, 3:40 PM CST
- Where
- Macon County, Worriorstand
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.300, -85.550
Penny size hail was reported near the Warriorstand community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT SUN JUN 27 2004 .SYNOPSIS... SEVERAL SURFACE BOUNDARIES REMAIN ACROSS THE FORECAST AREA AND WILL SERVE AS FOCI FOR SHOWER AND THUNDERSTORM DEVELOPMENT THE NEXT FEW DAYS. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH MONDAY FOR MOST AREAS TONIGHT...CENTRAL AND NORTH LOCATIONS ON MONDAY. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) SHORT TERM MODELS HAVE NOT A CLUE TO WHERE THE HEAVIEST RAIN HAS FALLEN OR WHERE IT WILL FALL OVER THE NEXT 24 HOURS. HEAVIEST RAIN THIS MORNING MOVED ACROSS THE BMX/HUN INTERFACE AND NOT ALONG THE AL/TN LINE. AT THIS TIME...NO BULLSEYE OVER OUR NORTHWEST COUNTIES. SO WHAT ON EARTH TO DO THE THIS FORECAST RUN? WILL KEEP CAT POPS TONIGHT MOST AREAS AND CHC TO LIKELY MONDAY. HAVE TO CUT THIS SHORT DUE TO RADIO PROBLEMS AND WEATHER. && .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... MEDIUM RANGE MODELS HAVE FAIRLY DECENT RUN TO RUN CONTINUITY...BUT MOST MODELS ARE LEANING TOWARD MY PROBLEM OF THE DAY YESTERDAY. LOOKS LIKE A SURFACE FRONT WILL HANG AROUND IN THE VICINITY OF CENTRAL ALABAMA THROUGH AT LEAST WEDNESDAY...BEFORE STARTING TO WASH OUT IN SOUTHERLY FLOW. AT THIS TIME...IT DOES NOT APPEAR THAT THE UPPER RIDGE WILL BUILD ENOUGH AT ANY TIME TO PROTECT US FROM CONVECTION. SURFACE FRONT WILL ALSO NOT SINK AS FAR SOUTH...AND NOT AS MUCH DRYING WILL TAKE PLACE. THEREFORE...HAVE ADJUSTED THE EXTENDED FORECAST TO KEEP POPS MUCH CLOSER TO CLIMATOLOGY (30-40) EVERYDAY. DUE TO THE ATMOSPHERIC MOISTURE CONTENT AND SUBSEQUENT CLOUD DEVELOPMENT...HELD HIGHS CLOSE IF NOT A TAD BELOW CLIMATOLOGY IN THE MID TO UPPER 80S. LOWS WILL GENERALLY BE AROUND 70. ADDITIONAL UPPER SUPPORT/TROUGH WILL APPROACH THE AREA AT THE TAIL END OF THE PERIOD FOR EVEN HIGHER POPS. && .PRELIMINARY NUMBERS... BIRMINGHAM 70 81 69 85 69 87/ ++ 70 40 40 10 20 MONTGOMERY 71 87 70 88 70 88/ ++ 60 40 50 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && LINHARES/75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT SUN JUN 27 2004 ALZ011>015-017>050-282130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 145 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... WEATHER PATTERN HAS CHANGED SLIGHTLY...SHIFTING THE FOCUS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH TONIGHT. SOME STORMS WILL BE STRONG TO ISOLATED SEVERE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF I-20/59. SOME AREAS WILL RECEIVE LOCALIZED HEAVY RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE...RESULTING IN PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AT THIS TIME...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SUN JUN 27 2004 ALZ042-044-272045- LOWNDES-MONTGOMERY- 308 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND MONTGOMERY COUNTIES UNTIL 345 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF MOSSES...MOVING EAST AROUND 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOSSES...HAYNEVILLE AND PINTLALA THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT SUN JUN 27 2004 ALZ049-272100- PIKE- 333 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 400 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF TROY...MOVING EAST AROUND 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY AND BANKS THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT SUN JUN 27 2004 ALZ045-046-272145- BULLOCK-MACON- 418 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND SOUTHERN MACON COUNTIES UNTIL 445 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SHOPTON...MOVING EAST AROUND 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHOPTON... FITZPATRICK...UNION SPRINGS AND FORT DAVIS THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 432 PM CDT SUN JUN 27 2004 ALZ022-023-031-272230- GREENE-PICKENS-TUSCALOOSA- 432 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE...PICKENS AND TUSCALOOSA COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING AND DEVELOPING THUNDERSTORMS... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF DEVELOPING THUNDERSTORMS OVER THE AREA...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...MANTUA... CARROLLTON...ALICEVILLE...HARPERS MILL...GORDO...ELROD AND FOSTERS THROUGH 530 PM CDT. THESE STORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STRONG WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported near the Warriorstand community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410336.